MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Since the device was not returned no further investigation is possible at this time.Based on the available information, it is not possible to draw a definitive root cause for the reported event.However, from the document review performed, no manufacturing deficits were identified.From the pathology examination received from the site, it is reported that the device showed calcified vegetations.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this crown valve.However, little clinical history was provided and a definitive root cause cannot be stated at this time.It should be noted that structural valve deterioration is listed as a possible adverse event in the crown ifu.The event is, therefore, a known inherent risk of the device.
 
Event or Problem Description
On (b)(6) 2017, a crown valve cna21 was implanted in aortic position.The patient had an early heart valve failure and underwent a re-do surgery on (b)(6) 2021.As reported, the valve had stiffening of the leaflets with retraction that resulted in functional aortic stenosis and insufficiency simultaneously.The patient ultimately received a edwards inspiris 21 was discharged on (b)(6) 2021.The explanted crown valve was sent to the pathology department.The results of the pathology examination showed calcified vegetations.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key11795187
Report Number1718850-2021-01073
Device Sequence Number3869326
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)190831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2021
Report Date (Section F) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/05/2021
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer01/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR